High Wind, W Clallam/W Jefferson
- When
- November 19, 7:30 PM PST to 11:30 PM PST
- Where
- W Clallam/W Jefferson forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
High winds along the coast eroded about 40 feet of beach near Westhaven State park.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SEW wrote it up.
High winds along the coast eroded about 40 feet of beach near Westhaven State park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Nov 19, 3:00 PM PST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST MON NOV 19 2001
.SYNOPSIS...A SERIES OF WET AND OCCASIONALLY WINDY WEATHER SYSTEMS
WILL MOVE THROUGH THE AREA TONIGHT THROUGH THANKSGIVING DAY. THE
FIRST SYSTEM WILL MOVE THROUGH TONIGHT FOLLOWED BY ANOTHER ONE
TUESDAY NIGHT...AND THE LAST IN THE SERIES WEDNESDAY NIGHT AND
THANKSGIVING DAY. STRONGEST WINDS FROM THESE WEATHER SYSTEMS ARE
EXPECTED TO BE ALONG THE COAST AND NORTH INTERIOR.
.DISCUSSION...OFFSHORE SURFACE LOW NW OF BUOY 46005 AND DEEPER BY
ABOUT 10 MB THAN MODELS INDICATED. SURFACE LOW AROUND 976 MB OR SO
AND MOVING ALMOST DUE N AS MODELS SUGGESTED. SURFACE FRONT ALONG
COAST AND WILL MOVE ONSHORE THIS EVENING. WITH LOW MOVING N WILL NOT
INDICATED HIGH WINDS FOR COAST...IN FACT WINDS ARE ALREADY FALLING
OFF BEHIND FRONT ALONG OREGON COAST. ANOTHER SYSTEM MOVES INTO THE
AREA TUE BUT THIS SURFACE LOW MUCH FARTHER N AS IT MOVES INLAND...BUT
SOMEWHAT DEEPER. THIS WILL BRING WINDS UP AGAIN AND SHOULD AGAIN BE
BELOW HIGH WIND CATEGORY FOR COAST...BUT LOCAL GUSTS TO 50 OR 55 MPH.
THE LAST IN THE SERIES OF SYSTEMS DEVELOPS WED NIGHT/THANKSGIVING OFF
COAST AGAIN. AVN AND ETA MODEL DISAGREE BY ABOUT 5 DEGREES LATITUDE
AS TO THE LOCATION OF THE LOW. THIS WILL BE SIGNIFICANT FOR
POSSIBILITIES OF HIGH WINDS ALONG THE COAST. THE AVN LOW POSITION
FARTHER N WITH A NEGATIVE TILT WOULD AGAIN BE BELOW HIGH WIND ON
COAST BUT WINDY TO VERY WINDY CONDITIONS WOULD OCCUR AGAIN. BEHIND
THIS FINAL SYSTEM OF THE SERIES COOLER AIR DROPS FREEZING LEVEL DOWN
TO PASS LEVELS OF 3500 FEET OR EVEN LOWER BY THANKSGIVING NIGHT.
FAIRLY STRONG UPSLOPE 850 MB WINDS WOULD BRING SOME POSSIBLE GOOD
SNOW AMOUNTS. WILL ISSUE AN SPS ABOUT SITUATION...STILL TOO FAR OFF
TO BE TOO SPECIFIC.
.EXTENDED...COOL TROUGH DOMINATES...ALTHOUGH POSSIBLE FLAT RIDGING
LATE IN PERIOD. ART
UIL ++++ SEA +9+9 OLM +9+9
.SEW...GALE WARNING COAST...ENTRANCES TO THE STRAIT...AND
ADMIRALTY INLET.
SMALL CRAFT ADVISORY N INLAND WATERS...PUGET SOUND/HOOD
CANAL...CENTRAL STRAIT OF JUAN DE FUCA.
.KATX...VCP21/CSR21...OPERATIONAL.WAZ001>018-201230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 210 PM PDT MON NOV 19 2001 ...WET AND WINDY WEATHER WILL CONTINUE ACROSS WESTERN WASHINGTON THROUGH THANKSGIVING DAY... ...SNOW IN THE PASSES LATE THANKSGIVING DAY... A SERIES OF MOIST AND WINDY WEATHER SYSTEMS WILL MOVE ACROSS WESTERN WASHINGTON THROUGH THANKSGIVING DAY. STRONGEST WINDS ARE EXPECTED ALONG THE COAST AND NORTHERN INLAND AREAS. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ALONG THE COAST TONIGHT...AND AGAIN TUESDAY AND TUESDAY NIGHT. THE LAST IN THIS SERIES OF VIGOROUS WEATHER SYSTEMS WILL AGAIN BRING VERY WINDY CONDITIONS TO THE COAST AND THE NORTHERN INLAND AREAS WEDNESDAY NIGHT AND THANKSGIVING DAY. SNOW LEVELS WILL LOWER TO 3500 TO 4000 FEET BEHIND THE SYSTEM LATE ON THANKSGIVING DAY...WITH SNOW DEVELOPING AS UPSLOPE WINDS INCREASE. HOLIDAY TRAVELERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY AS THE THANKSGIVING DAY WEEKEND APPROACHES...AND BE PREPARED FOR THE POSSIBILITY OF WINTER WEATHER CONDITIONS IN THE MOUNTAIN PASSES. END ART
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2001Every state in 2001This day in weather historyWarnings in Washington, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273088, 5273089, 5273090.